Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Antidepressants For Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Neuropathy? Peripheral neuropathy (PN) is a disease of the peripheral nerves. These are all the nerves
Ask the Experts

Hip and finger tips (PERIPHERAL NEUROPATHY)

Dear Doctor:I have been positive for only 3 years and I have never been on any HIV meds yet, but I may go on soon. I am at 411 T cells, 15% and 30k VL. I am taking Valtrex to keep shingles away, two anti histamines, amoxicillin for sore throat,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,For issue #1, you want me to "please say it is not PN." OK, it's not PN. (You can read about HIV-related PN below.)For issue #2, that your hip discomfort "has gotten better with time" would argue against avascular necrosis. That gets worse with... Read more »

CD4 and viral load

Dear doctorI've got a patient who's CD4 count is 80 and the viral load is undetectable. Her CD4 count was 60 with the previous test. She is clinically well except the peripheral neuropathy. Is there anything that can help her with the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The character/cause of the peripheral neuropathy needs to be evaluated. If it is due to HIV then suppression of viral titers is key to stabilization. If due to one of the HIV Read more »

Severe Foot Cramps

Dr. Bob,I have been HIV+/AIDS since November 2006. I have been on different medicines and finally have once that is successful. My CD4 has finally risen to 128 still undetecable but much better when it was only 25 last month. However, I have...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello,Peripheral neuropathy can be a very annoying and incapacitating HIV-related condition. I'll reprint some information about peripheral neuropathy from Read more »

Neuropathy tx & antidepressants

I am a 43yo female with AIDS. I have been on Effexor XR 75mg for a few years. Recently I was placed on Amitriptylin 25mg for neuropathy. Neurontin was the drug of choice but I had a possible rash with this drug in the past. After 4 days of...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...Amitriptyline and imipramine are often prescribed for the treatment of peripheral neuropathy and other chronic pain syndromes. Dizzines is sometimes a side effect of these drugs because they may cause blood pressure to Read more »
Articles
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

... Table of Contents Introduction A Snapshot of the Nervous System Clinical Features of Peripheral Neuropathy Development of DSPN Diagnosing DSPN Risk Factors for DSPN Neuropathy Management DSPN Therapies Conclusion Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

... Peripheral Neuropathy (peripheral = furthest away; neuro = nerve; pathy = damage) Peripheral neuropathy (PN) -- nerve damage that causes numbness, Read more »
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
Connect With Others

Loss of cognitive function

Posted by ScotCharles, 6 Replies
Friends, I believe I am losing my ability to think. As I have posted here, my liver is going haywire due in large part to the meds I take. Reyetaz is causing my bilirubin levels to rise, causing my eyes to take on a yellowish cast and my skin to... Read more »

Wierd symptoms

Posted by Anonymous, 2 Replies
...only last for a few minutes though. Deep generalized itching. excessive rashes. Joint and muscle pains and cramps all over. Peripheral Neuropathy of the feet. Random muscle twitching. Pressure of my eyes. All this and its been 10 1/2 months after... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
...dear jackie blue, my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months. should i need to keep testing until one year.... as im very stressed out.i recently Read more »